Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re:topamax sunsplashinwaves

Posted by headachequeen on August 20, 2005, at 21:09:13

In reply to Re:topamax Anne Marie, posted by sunsplashinwaves on August 20, 2005, at 17:43:31

> > Hello All!
> >
> > I was diagnosed about six months ago with Bipolar Disorder. Have had it for many years but really didn't have any truly challenging problems until after the birth of my second child...I completely went bonkers! Have been on every medication I can think of trying to get it under control but have really not had much success to note but have managed to add 55 lbs...which as we all know can do really bad things for the psychie! I recently went off of Zoloft...my most recent poison...because it did nothing but make me irritable and weepy...my doctor has agreed to let me try Topamax in conjuntion with Adderall ( did I mention I also have ADHD?) thinking the Adderall might help ward off the "brainfog" that is sometimes associated with Topomax. Has anyone tried this combination? First, did it help with the fogginess and second, were you able to lose any weight?
>
> ***** OMG!!! My Dr just added Topamax to my daily meds. I have been on it before but was taken off of it b/c it made me so very mean. So, now I have been on Adderall & Adderall XR for about a year and Xanax (for emergencies he says **smiles**) and Percocet (for disc pain in my back) and newly added back Topamax... I was just thinking the same thing... He said that I am the only patient he had prescribed these together for. He says I just have to loose this weight. I lost 2 lbs between my last 2 visits and he was rather happy with it considering the time before I had gained weight. I was on Zoloft during my last pregnancy b/c it was safe to take and I don't really feel like it did anything. The Xanax really "saves" me when I feel overwhelmed and know I need to keep it under control or keep my mouth shut. So, as for side effects... I have been on all of these for about the past week... Starting slow on the Topamax at 25mg at bedtime and I feel like a truck has hit me... How about you?

I don't know about this combination of meds...
I do know about ADD and ADHD... oh yes indeed I do sigh

one of the first things I am going to suggest is that you stop panicking and worrying about past reactions and anyone else's reactions...
our thoughts create our realities... that is not quite the way I want to phrase it, but it is the gist of what I want to say...
oh but I hope that makes sense...
it is one of those days when I am so exhausted that I have not enough energy to sleep...
but I feel this is important and I am going to try and write it...
so try to read what I mean please :)

too often we read other people's reactions and worries and allow them to frame our responses and realities... and it gets us nowhere...

you are starting now at a low dose and starting in the evening. That is good. That is a great way to start. The people who have done serious studies on this med recommend this... and they have good reasons for it...

as for feeling as if a truck has hit you, of course you do. Your body and system have been through so much -- you have disc problems, you have gained weight which does not help those discs nor does it help the rest of your body adjust to the problems or the pain, need I catalogue the rest?
Your body feels the need to have a rest and is saying that it needs a break, it feels as if it were hit by a truck...
when I started topomax I started taking it in the morning.. somehow got the schedule mixed up and I felt as if I had swallowed a cement mixer... my fault... always read the destructions!!!
My body was trying to tell me something that I needed to know...

The neurologist told me to take at least two weeks before moving on to the next dosage... because I messed up the time table, I waited an extra week... at least I got that part right...
and it worked...
and I began to lose weight almost at once.. in the first week or so I lost three pounds...
no great landmark, but a beginning and it was encouraging, although the main reason was to control epileptic activity and migraine...

at this point I have lost track of the weight loss but topomax is controlling the epilepsy all by itself...
at first it was a support med for tegretol and later I was given a third med as well...
I quit taking tegretol and with the information I now have about tegretol I think the neurologists need to take some refresher courses on pharmaceuticals. That is a truly DANGEROUS medication... I knew it had side effects but I had no idea how deadly it was...
I have also quit using the holy batman stuff and am doing wonderfully with just topomax...
no migraine and no seizures, despite a recent hurricane level of stress in my life...

The early information I received about topomax had me wondering if I should simply abandon it and stick to tegretol alone, put up with the migraines and hope that increased doses of tegretol would eventually deal with my seizure activity...

well I know now that it would not have worked; the tegretol was exacerbating the problem and would have caused irreversible liver damage and heaven alone knows what else...
Topomax has given me a great deal of freedom...
it does not affect my mood, it has not caused my hair to fall out, and it has not affected my memory...
as long as I follow the directions, drink lots of water and don't forget to take the meds at the proper intervals... forgetting to take the pills at the right times means a seizure is likely to occur...
I am going to be fine...

you have to give it a chance to work for you...
positive energy and positive thoughts about your future will shape your reality...
don't look for the negative things that happened to someone else or that happened in the past...
see what happens this time

Stay on the low dose for two or three weeks or longer if your system requires it, before you move up to the next level...
give your body a chance...
and lots of good luck and energy
kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:5053
URL: http://www.dr-bob.org/babble/20050816/msgs/544534.html